Alert archive / New York / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 10, NWS Albany, NY
NWS Albany, NY issued this severe thunderstorm warning at Jun 29, 2003, 10:23 PM EDT for Warren County, Washington County, New York. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 29, 2003, 10:23 PM EDT (02:23 UTC)
- Expired
- Jun 29, 2003, 11:00 PM EDT
- In force
- 37 min
- Issued by
- NWS Albany, NY
- Area
- Whole counties
Counties Warren County, NY, Washington County, NY
The radar
The Albany radar (KENX), 101 km from the middle of the area, began a volume at 02:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albany, NY (KALY), launched 00:00Z, 2.4 hours before the alert went out and 85 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1363 J/kg
- Mixed-layer CIN
- -27 J/kg
- Mixed-layer LCL
- 1007 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 93 m²/s²
- 0-3 km storm-relative helicity
- 113 m²/s²
- Significant tornado parameter
- 0.6
- Supercell composite
- 3.4
The text
As transmitted, in the capitals the NWS used until 2016.
634 WUUS51 KALY 300223 SVRALY NYC113-115-300300- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE ALBANY NY 1023 PM EDT SUN JUN 29 2003 THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHEASTERN WARREN COUNTY IN EASTERN NEW YORK NORTHERN WASHINGTON COUNTY IN EASTERN NEW YORK * UNTIL 1100 PM EDT * AT 1019 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM NEAR CHESTERTOWN...OR ABOUT 12 MILES NORTH OF WARRENSBURG...MOVING EAST AT 30 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... HULETTS LANDING AT 1035 PM EDT HAGUE AT 1040 PM EDT PUTNAM AT 1050 PM EDT THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH YOU SHOULD PREPARE FOR FREQUENT LIGHTNING...DAMAGING WINDS IN EXCESS OF 55 MPH...HAIL...AND VERY HEAVY RAIN. PEOPLE OUTSIDE SHOULD MOVE TO A SUBSTANTIAL SHELTER NOW. $$ LAT...LON 4376 7382 4358 7381 4357 7328 4380 7336
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 29, 9:00 PM EDT, 1 hour 23 minutes earlier.
Area forecast discussion, Jun 29, 9:00 PM EDT, 1 hour 23 minutes before
AREA FORECAST DISCUSSION - UPDATE NATIONAL WEATHER SERVICE ALBANY NY 900 PM EDT SUN JUN 29 2003 .DISC...UPDATED ZONES TO DROP EVENING PORTION FCST. GG ...................... PREVIOUS DISCUSSION ..................... .SHORT TERM... M/U LVL VORT MAX ACRS THE WRN GT LKS IS AIDING IN DEEPENING A S/W TROUGH. LW PRES ACRS THE ERN LAKES WL CONT TO DPN AND MOV NEWD. CONVECTION WAS ASSOC WITH THIS FEAT ACRS SRN QUE AND LO. MN CONCERN FOR LTR THIS AFTN INTO THIS EVENING IS THE POT FOR SM SVR WX. THE POT IS MNLY FOR ISOLATED SVR CELLS AND THE THREAT WILL BE FROM WND. FRZG LVL UP OVR 12K FROM THIS MRNG SNDG IS NOT TOO CONDUCIVE FOR HAIL AND MNLY UNIDRECTIONAL WND PROFILE WL LD TO POT FOR STGHT LN WNDS. INCREASING SHR ENVIRONMENT MAY BE TOO LATE FOR DVLPMNT OF ANY SUPERCELLS ACRS THE RGN. FROM SPC...EXPECT A FEW SHORT LINES OF STORMS TO FORM INVOF THE COLD FRONT THIS AFTERNOON...AS WELL AS IN THE PRE-FRONTAL ENVIRONMENT AS FAR E AS ERN PA/NY THIS AFTERNOON. IF SUFFICIENT DESTABILIZATION OCCURS FROM CENTRAL AND WRN NY INTO NW PA/NE OH...THEN VERTICAL SHEAR MAY SUPPORT ISOLATED SUPERCELLS THIS AREA. A FEW DAMAGING GUSTS AND LARGE HAIL EVENTS WILL BE THE MAIN SEVERE THREATS DURING THE AFTERNOON...WITH THE THREAT SPREADING EWD AND GRADUALLY DIMINISHING TONIGHT...DONT AGR WITH THE LARGE HAIL SCENARIO AS AFORMENTIONED ABOVE AND SBCAPES ARE ONLY ARND 1000-1300 WITH CLDS MOVG INTO CWA MAX SS CUD BE LIMITED DURG THE AFTN AND DESTBLZTN WUD BE DIMINISHED AS WE GET INTO THE LT AFTN HRS. SO WL DOWNPLY THE POT SVR WX THREAT BUT NOT ELIMINATE IT ALL TOGTHR. WL ISSUE A REMAINDER OF TDY/EVNG PTNS FOR THEZNS AND KP ENHANCE WRDG OF POSS STG GTY WIND. ONCE THE THREAT PASSES LINGERING SHWRS ARE POSS INTO THE OVERNIGHT PD WITH DRIER AIR MOVG INTO THE CWA LT OVERNIGHT. MONDAY LKS DRY WITH INCRES SS WITH SLGHTLY ABV TEMPS. .LONG TERM...RGN STAYS UNDER THE INFLUENCE OF NW FLS AND DRY AIR FOR MUCH OF THE WK WITH NR RNML OR SLGHTLY ABV TEMSP INTO INDEPENDENCE DAY THE ONLY FLY IN THE OINTMENT FOR A DRY WEEK IS A WK CLD FRNT SLDING SWD FROM CNDN ON THE 4TH THAT MAY BRNG A FEW CLDS ACRS THE NRN ZNS WITH THE THREAT OF A SHWR OR TWO...BEST DYNMCS STAY N OF THE RGN AND CHC OF SHWRS MAY BE SLGHT AT BEST ATTM SO WILL OPT TO KP THE 4TH RN FREE ACRS THE N...OTHER THAN THAT WL BE DRY FOR THE NXT WEEK. .HYDROLOGY...ANY RAINFALL FROM SHOWERS AND THUNDERSTORMS THROUGH TONIGHT IS EXPECTED TO RESULT IN BASIN-WIDE AVERAGES BELOW FLOOD GUIDANCE. THERE SHOULD BE SEVERAL DRY DAYS WELL INTO THE COMING WEEK. NO FLOODING IS ANTICIPATED FOR THE FORESEEABLE FUTURE. .ALY...NONE.
Hazardous weather outlook, Jun 29, 3:06 AM EDT, 19 hours 17 minutes before
CTZ001-013-MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066- 082>084-VTZ013>015-290900- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBANY NY 306 AM EDT SUN JUN 29 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NEW YORK AND ADJACENT WESTERN NEW ENGLAND. .DAY ONE...TODAY...A FEW THUNDERSTORMS THIS AFTERNOON MAY PRODUCE DAMAGING WIND GUSTS. .DAYS TWO THOUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED.
Nearby
Severe Thunderstorm Warnings in New York, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.